NOBODY who has followed this blog for a long time will get at all excited about this, as the number of times I have tried and ***FAILED*** to kick the habit, even with the help of methadone, is too many to remember!
Over the past week or two I haven't used very much gear at all. I was hypomanic, my mood was high. When I feel like that I don't NEED that nasty stuff!
I found myself using it the last couple of days purely because I felt so horrible. A lot of this horribleness might be incipient depression, which often manifests physically. I have this pervasive feeling of physical discomfort and dysphoria ~ it's the type of feeling I couldn't describe to a doctor, because it isn't distinctive enough, and I have no "symptoms". I have just been feeling negative, tired and crappy. And the sunlight streaming into the top deck of the bus yesterday morning was downright painful. I think it's no coincidence that when I feel "high" and manic, lights make me feel very high indeed. So the mood's changing polarity and so do my reactions to things. I bought more heroin late last night and that made me high again. It's as if the gear brings out the tiny bit of hypomanic high left in me. (A speedy high, so I couldn't sleep. Not ordinary heroin-induced drowsiness at all.) (I was still feeling very slightly excited yesterday morning, despite feeling depressed: all these symptoms run on separate cycles.) Anyway I don't know where I'm going now. I'm hoping that maybe I was just going to feel ill for a couple of days, that the illness will pass and so will the "need" for heroin.
I can't believe I'm back to using gear again for self-medication. Self-medicating is the hardest habit to kick. I'm in a situation where methadone is NOT helping like it should. Feeling cold and physically and mentally uncomfortable on methadone but not heroin is a bad thing. I WANT the methadone to work for me, but it just does not work the way the clinic believe it "should" do.
If I'm still having this problem in the new year I'm going to insist they change the methadone to some other drug. My worker said they CAN give morphine XR pills in rare cases where methadone isn't tolerated. Well I'm not tolerating it. (Also methadone seems to burn as it goes down ~ which is seriously not nice.)
Sorry if this is an unfocused post. IF ONLY I could dump that brown shit ~ yet again ~ but this time for good. Wish me luck. Because I think I'll need it ... Or better still, pray to God for a miracle...
"With God all things are possible." (Matthew 19:26.)